Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Loss of lidido and sinus congestion after taking alfuzosin and proscar. Would rapaflo be better?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
I am 76, have taken two apo-alfuzosin 10 mg pills per day along with oneproscar pill for ten years--works fairly well but causes loss of lidido and sinus congestion. Would rapaflo be better? my present medication--proscar and alfuzoin does cause some dizziness-will this still be the case with rapaflo?
Posted Mon, 18 Feb 2013 in Men's Health
 
 
Answered by Dr. G.Srinivasan 12 hours later
Hi
Welcome to XXXXXXX and thanks for your query.
Silodosin- RAPAFLO is molecule that practically causes NO ORTHOSTATIC HYPO-TENSION, thereby should not cause dizziness as such.
But retrograde ejaculation is higher.
Hope this helps. Pls write back for doubts if any.
Best regards
DR GS

Above answer was peer-reviewed by
 
Follow-up: Loss of lidido and sinus congestion after taking alfuzosin and proscar. Would rapaflo be better? 14 hours later
is rapaflo a suitable substitute for alfuzosin and proscar?
 
 
Answered by Dr. G.Srinivasan 6 hours later
Hi
Welcome back.
Rapaflo is a good substitute for alfuzosin ( alpha blocker group) and more specific for the urinary tract and that is what is needed for you.
Proscar belongs to a different group of medications ( 5-alpha reductase inhibitors)that is given to shrink the size of the gland and may or may not be combined with the first group depending on the clinical situation.
Hope things are clear. Kindly write back for doubts if any.
Best regards
DR GS
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor